MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.615.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procodes: mnh, mni, kwp.Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a posterior spinal fusion on (b)(6) 2020, the screw head/ screw shank of the 4.0mm cancellous polyaxial screw broke off the top of the screw.The issue happened while the surgeon was backing out the screw in an attempt to bring the screw head closer to the rod.A fragment was generated and was left inside the patient.The procedure was successfully completed without a surgical delay.There was no patient consequence reported.Concomitant devices: screwdriver (part: unknown, lot: unknown, quantity: 1), rod (part: unknown, lot: unknown, quantity: unknown).This report is for a 4.0mm titanium (ti) cancellous polyaxial screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 04.615.124, lot number: 7828984, part manufacture date: october 21, 2014, manufacturing location: brandywine, part expiration date: n/a, nonconformance noted: n/a.A review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows that the 4.0mm synapse polyaxial screw assembly was processed through the normal manufacturing, inspection, and packaging operations.The product lot met all manufacturing, inspection, and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.The product met all manufacturing, inspection, and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Visual inspection: 4.0mm ti cancellous polyaxial screw 24mm for 4.0mm rods (part.No: 04.615.124, lot.No: 7828984, qty: 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the cancellous screw got broken just below the head.The broken head part, sleeve, and bushing got stuck in neutral part of the device.The broken threaded part of the screw was not returned at cq.No other defects were identified with the returned device.Device failure/defect identified? yes.Functional testing: functional testing cannot be performed at cq due to the received condition of the device.The reported embedded condition cannot be confirmed without any scan or x-ray reports of the patient.Can the complaint be replicated with the returned devices? unable to perform.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Document/specification review the following drawings were reviewed -4.0mm ti top loading canc screw neutral, 8mm-50mm -ti 4.0mm cancellous screw 8mm to 50mm length no design issues or discrepancies were noticed.Complaint confirmed? yes but the reported embedded condition cannot be confirmed investigation conclusion the complaint condition was confirmed for the 4.0mm ti cancellous polyaxial screw 24mm for 4.0mm rods (part.No: 04.615.124, lot.No: 7828984).There were no issues during the manufacture of this product that would contribute to this complaint condition.It is possible that the device might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM FOR 4.0MM RODS
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10408949
Report Number2939274-2020-03546
Device Sequence Number19471152
Product Code NKG
UDI-Device Identifier10705034740003
UDI-Public(01)10705034740003
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.615.124
Device Catalogue Number04.615.124
Device Lot Number7828984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/11/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS; UNK - SCREWDRIVERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight127